Alert archive / Indiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 112, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 6, 2021, 12:40 AM CST for Spencer County, Indiana; Daviess County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 12:40 AM CST (06:40 UTC)
- Expired
- Dec 6, 2021, 1:30 AM CST
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 5, 8:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
020
WUUS53 KPAH 060640
SVRPAH
INC147-KYC059-060730-
/O.NEW.KPAH.SV.W.0112.211206T0640Z-211206T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1240 AM CST Mon Dec 6 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern Spencer County in southwestern Indiana...
Northern Daviess County in northwestern Kentucky...
* Until 130 AM CST.
* At 1240 AM CST, a severe thunderstorm was located over Eureka, or 9
miles northwest of Owensboro, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Owensboro around 1245 AM CST.
Rockport around 1250 AM CST.
Grandview around 1255 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.
&&
LAT...LON 3778 8682 3780 8731 3781 8730 3782 8732
3788 8727 3792 8727 3796 8723 3799 8685
3794 8692 3793 8698 3790 8699 3791 8694
3790 8691 3788 8689 3787 8691 3784 8691
3783 8689 3784 8686
TIME...MOT...LOC 0640Z 265DEG 47KT 3786 8724
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
081 follow-up statement
458
WWUS53 KPAH 060653
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1253 AM CST Mon Dec 6 2021
INC147-KYC059-060730-
/O.CON.KPAH.SV.W.0112.000000T0000Z-211206T0730Z/
Spencer IN-Daviess KY-
1253 AM CST Mon Dec 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHEASTERN SPENCER AND NORTHEASTERN DAVIESS COUNTIES...
At 1253 AM CST, a severe thunderstorm was located near Rockport,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Spencer and northeastern Daviess Counties, including the
following locations... Waitman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for northwestern
Kentucky.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 8715 3797 8709 3799 8685 3794 8692
3793 8698 3790 8699 3791 8694 3790 8691
3788 8689 3787 8691 3784 8691 3783 8689
3784 8686 3778 8682
TIME...MOT...LOC 0653Z 265DEG 47KT 3788 8702
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 11:12 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 5, 11:12 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1112 PM CST Sun Dec 5 2021 .UPDATE... Updated aviation section for 06z taf issuance && .SHORT TERM...(Tonight through Tuesday) Issued at 220 PM CST Sun Dec 5 2021 Our warm advection zone has some thunder in scattered convection, mainly within the best ribbon of an isodrosothermal nose of 60F surface dew points, which is coincident with a 325-330K theta-e ridge/moisture flux convergence. Anticipate this scattered warm sector convection will remain possible into the early evening hours, though there could be a relative lull late this afternoon before picking up again early this evening. After that is when we see our severe weather parameters try to come together, with similar signal magnitude as the past couple days. Namely 30-40 kts of bulk shear in the lower 3 KM between 00z-06z, and 200-300 units of helicity within an area of greater than 300 J/KG MLCAPE as the cold front makes its approach. This keeps with little change our damaging wind/isolated tornado threat going thru the evening hours. Shear values increase as instability wanes overnight, and with the upper flow evolving/becoming parallel to the front moving thru, this should transition the svr threat to a heavy rain/localized flooding mode, which is also little changed from previous forecasts save for maybe slightly lower overall storm average qpf. 1 plus inch is a good bet basically along/south of the Ohio river, with maybe locally pushing the mid 1 inch range in our far southeast. Thunder should diminish/be gone with fropa, which effectively for our FA, is by 12Z, though a shower may linger into the early morning in our far southeast, ending by 15Z. Minor collaborative adjustments may be necessary there/but all in all, it's been a pretty consistent signal/forecast and timing. Much colder air is incoming behind the front, with Monday highs largely in the 40s and likely not even reaching 40 on Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 220 PM CST Sun Dec 5 2021 A weak upper level wave will move over our region Tuesday night. Models had been trending colder and drier with this feature the last couple of days, and now it looks like very small chances of light snow or flurries will cover it. Went with slight chances by late Tuesday night for all but the Ozark foothills in southeast Missouri. Dry conditions will return for Wednesday as temperatures moderate back up to around 5 degree below normal. Winds will shift to the south Wednesday night and Thursday with the approach of a weak cold front. This will result in warmer conditions, with lows near normal Wednesday night and 5 to 8 degrees above normal Thursday. The cold front will move through the middle Mississippi and lower Ohio valleys Thursday afternoon and Thursday evening, which may bring some light rain to all but our far west and northwest counties. As we get into late Thursday night and Friday, models vary in whether or not the southwest half of the cold front will lift back north as a warm front with the approach of a surface low over the Central Plains. Model blends lean toward the warm front solution, and this increases chances of rain through Friday. By Friday night into Saturday, the low will be moving into the Great Lakes region, dragging the associated cold front through our area by early Saturday. Widespread rain is likely along and well out ahead of the front, with our highest chances through the day Saturday. Chances will taper off west to east late Saturday into Saturday evening. Colder air will be filtering in behind the front, and the NBM lingers small chances of rain to a rain/snow mix late Saturday night, and chances of light rain Sunday. Not very confident any precipitation will linger for that time period, but will leave the slight chances in for now. && .AVIATION... Issued at 1112 PM CST Sun Dec 5 2021 A cold front will move southeast across the taf sites by 09z. A solid band of thunderstorms near the front is producing heavy rain and gusty winds. As the front passes, winds will shift into the northwest and remain gusty. Areas of mvfr conditions with local ifr will continue through the remainder of the night. VFR conditions are expected on Monday as high pressure builds in behind the front. Winds will remain gusty from the northwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Dec 5, 9:12 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 912 PM CST Sun Dec 5 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-070315- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 912 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Tornado Watch is in effect until 4 AM for western Kentucky, most of southeast Missouri, and far southern Illinois south and east of Carbondale. Numerous thunderstorms will occur, including a few severe storms with large hail and damaging winds. A few isolated tornadoes are possible. Locally heavy rain may result in pockets of minor flooding. Gusty south winds will become northwest overnight, with some gusts from 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested in the Tornado Watch area. York
In the hours before
Special weather statement, Dec 5, 11:40 PM CST, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
1140 PM CST Sun Dec 5 2021
INZ081-082-085-087-060615-
Posey IN-Warrick IN-Gibson IN-Pike IN-
1140 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northwestern
Warrick, Gibson, northeastern Posey and southwestern Pike Counties
through 1215 AM CST...
At 1140 PM CST, Doppler radar was tracking a strong thunderstorm near
Cynthiana, or 9 miles west of Fort Branch, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Owensville around 1145 PM CST.
Fort Branch and Haubstadt around 1150 PM CST.
Princeton around 1155 PM CST.
Other locations in the path of this storm include Oakland City.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 22 and 43.
Interstate 64 in Indiana between Mile Markers 8 and 17, and between
Mile Markers 20 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for southwestern
Indiana.
&&
LAT...LON 3824 8718 3816 8758 3817 8769 3814 8769
3811 8787 3828 8784 3830 8783 3845 8726
TIME...MOT...LOC 0540Z 253DEG 48KT 3822 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Special weather statement, Dec 6, 12:10 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
1210 AM CST Mon Dec 6 2021
INZ081-082-086>088-060645-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-
1210 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of Warrick,
northeastern Spencer, southeastern Gibson, northeastern Vanderburgh
and southeastern Pike Counties through 1245 AM CST...
At 1209 AM CST, Doppler radar was tracking a strong thunderstorm near
Melody Hill, moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Boonville and Lynnville around 1220 AM CST.
Other locations in the path of this storm include Folsomville, Dale
and Santa Claus.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 10 and 22.
Interstate 64 in Indiana between Mile Markers 26 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3799 8753 3816 8757 3829 8707 3820 8707
3820 8683 3816 8680 3814 8680 3812 8679
3812 8681 3811 8679 3810 8679 3810 8677
3809 8677
TIME...MOT...LOC 0609Z 253DEG 49KT 3805 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
08Local storm report, Dec 6, 12:18 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG 1 WSW WEST FRANKFORT 37.90N 88.94W
12/05/2021 FRANKLIN IL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN WEST FRANKFORT,
SOME OF DOWNED TREES CAUSED STRUCTURAL
DAMAGE TO HOMES AND BLOCKED ROADS. TIME
ESTIMATED.
&&
DWSLocal storm report, Dec 6, 12:20 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM TSTM WND GST 2 N MELODY HILL 38.05N 87.52W
12/06/2021 M54 MPH VANDERBURGH IN ASOS
ASOS STATION KEVV EVANSVILLE IN.
&&
DWSLocal storm report, Dec 6, 12:22 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1222 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 7 NW GORHAM 37.80N 89.56W
12/05/2021 U0.50 INCH JACKSON IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1001 PM FUNNEL CLOUD 2 NW MURPHYSBORO 37.79N 89.37W
12/05/2021 JACKSON IL EMERGENCY MNGR
POSSIBLE FUNNEL CLOUD ON CAMERA EM WILL SEND
VIDEO IF THEY CAN.
1002 PM HAIL 1 NNE PIEDMONT 37.16N 90.70W
12/05/2021 E0.25 INCH WAYNE MO EMERGENCY MNGR
1025 PM TSTM WND DMG VERGENNES 37.90N 89.33W
12/05/2021 JACKSON IL EMERGENCY MNGR
ROOF DAMAGE TO BUILDING , SAYS ROOF BLOWN
OFF BATHROOM AT A STADIUM/PARK.
1026 PM HAIL 1 S VAN BUREN 37.00N 91.01W
12/05/2021 E0.88 INCH CARTER MO EMERGENCY MNGR
1027 PM TSTM WND DMG 1 WSW WEST FRANKFORT 37.90N 88.94W
12/05/2021 FRANKLIN IL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN WEST FRANKFORT,
SOME OF DOWNED TREES CAUSED STRUCTURAL
DAMAGE TO HOMES AND BLOCKED ROADS. TIME
ESTIMATED.
1042 PM HAIL 1 NNW CAMBRIA 37.79N 89.12W
12/05/2021 E0.25 INCH WILLIAMSON IL PUBLIC
1043 PM TSTM WND GST JONESBORO 37.45N 89.27W
12/05/2021 M65 MPH UNION IL PUBLIC
1045 PM TSTM WND DMG 3 ESE MURPHYSBORO 37.75N 89.28W
12/05/2021 JACKSON IL FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN.
&&Special weather statement, Dec 6, 12:24 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
1224 AM CST Mon Dec 6 2021
INZ087-088-KYZ010-013>016-018>021-060715-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Crittenden KY-
Webster KY-Union KY-Caldwell KY-McLean KY-Hopkins KY-Daviess KY-
1224 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of southern Warrick,
Spencer, eastern Henderson, Daviess, northwestern Muhlenberg,
northeastern Crittenden, north central Caldwell, McLean, Hopkins,
southeastern Union and Webster Counties through 115 AM CST...
At 1224 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Boonville to near Robards to near Marion.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Boonville, Sebree and Robards around 1230 AM CST.
Beech Grove around 1240 AM CST.
Other locations in the path of these storms include Providence,
Grandview, St. Joseph, Calhoun, Madisonville, Earlington, Mortons
Gap, Masonville, Whitesville and Graham.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Interstate 69 in Kentucky between Mile Markers 107 and 148.
Western Kentucky Parkway between Mile Markers 42 and 46.
Audubon Parkway between Mile Markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for western, south
central and northwestern Kentucky.
&&
LAT...LON 3799 8686 3791 8698 3790 8699 3790 8691
3784 8691 3784 8686 3779 8682 3774 8682
3771 8686 3767 8682 3763 8695 3747 8711
3748 8713 3738 8710 3721 8734 3732 8817
3765 8771 3806 8731 3806 8677 3800 8677
TIME...MOT...LOC 0624Z 274DEG 42KT 3801 8729 3765 8764 3737 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 11:40 PM CST | Special Weather Statement | PAH | Gibson | 35 min |
| Dec 6, 12:10 AM CST | Special Weather Statement | PAH | Warrick | 35 min |
| Dec 6, 12:24 AM CST | Special Weather Statement | PAH | Spencer | 51 min |
| Dec 5, 6:57 PM CST | Special Weather Statement | PAH | Carlisle | 33 min |
| Dec 5, 7:11 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 23 min |
| Dec 5, 7:38 PM CST | Special Weather Statement | PAH | McCracken | 37 min |
| Dec 5, 8:09 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 36 min |
| Dec 5, 8:26 PM CST | Special Weather Statement | PAH | Muhlenberg | 49 min |
| Dec 5, 8:31 PM CST | Tornado Warning | PAH | Crittenden, Livingston, Lyon | 11 min |
| Dec 5, 8:40 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 50 min |
| Dec 6, 2:45 AM CST | Special Weather Statement | PAH | Carlisle | 45 min |
| Dec 6, 3:24 AM CST | Special Weather Statement | PAH | Calloway, Graves, Trigg | 51 min |
| Dec 6, 3:28 AM CST | Tornado Warning | PAH | Calloway, Graves | 32 min |
| Dec 6, 4:12 AM CST | Special Weather Statement | PAH | Christian, Todd | 33 min |
| Dec 6, 4:41 AM CST | Tornado Warning | PAH | Todd | 19 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.